I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

Immediate effects from hormone jab?

User
Posted 02 Apr 2018 at 08:31

I am 15 months into 3 years of hormone therapy (Decapeptyl). A few days ago had my latest 6-month injection, and feel the side-effects, especially hot flushes & fatigue, are suddenly worse. Has anyone else noticed this, and does this happen less with the 3-month injections?

User
Posted 04 Apr 2018 at 16:32
I felt “odd” too after starting HT. I may be wrong but I guess it is the body adjusting to close to zero testosterone?

After time you adjust and then the hot flushes start!

Ian

Show Most Thanked Posts
User
Posted 03 Apr 2018 at 11:11

Hello Alan,
Can't help with your query I'm afraid but I see you haven't had a reply so I'm just bumping you in the hopes that somebody can answer you

We can't control the winds - but we can adjust our sails
User
Posted 03 Apr 2018 at 13:59
Hell Alan,

I am just over 15 months in with PROSTAP 3 every 12 weeks.

I’ve not really logged an increase in side effects when I get the injection but my memory is selective!

I certainly feel very fatigued and the hot flushes come without warning as and when.

Some days are worse/better than others, very unpredictable.

Best wishes,

Ian

User
Posted 04 Apr 2018 at 07:00

Hi! I am 15 months into a stated 2 years of HT with 3-monthly Prostap injections. I can’t say I have noticed any change in the side effects, the min one being the hot flushes, which aren’t too bad and I’m used to them now.

User
Posted 04 Apr 2018 at 08:15

Hi guys,

Thanks to the three of you for your replies. Prostap and Decapeptyl look very similar in how they work and their side-effects, so I think I'll switch from 6-month to 3-month injections next time as you both seemed to be ok with those. Thanks again.

User
Posted 04 Apr 2018 at 10:41

You might have a struggle on your hands - in some areas the GPs are not permitted to prescribe Prostap because it is more expensive that Decapeptyl so it will depend on your CCG. The GP might also want confirmation from your oncologist.

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard

User
Posted 04 Apr 2018 at 12:23

Interestingly despite being the cheapest Decapeptyl seems to be the least used around me. The consultant I saw in Birmingham doesn't use it and my GP has never heard of it.

On the subject of side effects though I had my first of three Prostap3 injections yesterday after two weeks of taking Bicalutamide and apart from feeling as if I am 'coming down with something' have tolerated it reasonably well. A few heart palpitations for a couple of hours was about the only other side effect. I suppose it's early days though. It was placed in the top of the left butt cheek which seems to be fine and not sore.

Is this 'light intoxication' common for the first few days, or is this it for the rest of the year? I am hoping the body adjusts a little more and that once the Bicalutamide finishes in a couple of weeks I might feel just a little brighter. I'm not feeling bad, but I could live without feeling like I've had a few too many every day.

 

 

User
Posted 04 Apr 2018 at 16:32
I felt “odd” too after starting HT. I may be wrong but I guess it is the body adjusting to close to zero testosterone?

After time you adjust and then the hot flushes start!

Ian

 
Forum Jump  
©2018 Prostate Cancer UK